Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 237, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 1, 2012, 4:29 PM CDT for Johnson County, Williamson County, Illinois. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 1, 2012, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Johnson County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:30 PM CDT | TSTM WND DMG | 6 Nw Tunnel Hill, IL | *** 4 INJ *** A TREE FELL ON A DECK IN THE ROBINWOOD SUBDIVISION NEAR LAKE OF EGYPT...INJURING FOUR PEOPLE. |
| Jul 1, 4:31 PM CDT | HAIL 2 | Tunnel Hill, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2251 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WUUS53 KPAH 012129 SVRPAH ILC087-199-012200- /O.NEW.KPAH.SV.W.0237.120701T2129Z-120701T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 429 PM CDT SUN JUL 1 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JOHNSON COUNTY IN SOUTHERN ILLINOIS... SOUTH CENTRAL WILLIAMSON COUNTY IN SOUTHERN ILLINOIS... * UNTIL 500 PM CDT. * AT 426 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE OF EGYPT AREA...OR 11 MILES SOUTH OF MARION...MOVING NORTHEAST AT 5 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... CREAL SPRINGS AND NEW BURNSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3767 8877 3753 8871 3748 8895 3761 8897 TIME...MOT...LOC 2129Z 247DEG 6KT 3758 8890 WIND...HAIL 60MPH 1.50IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:22 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 1, 3:22 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT SUN JUL 1 2012
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 223 PM CDT SUN JUL 1 2012
TSTMS ERUPTED THIS AFTERNOON ACROSS PARTS OF SRN IL AND ADJACENT
SERN MO ALONG A LOW LEVEL CONVERGENCE BOUNDARY ASSOCIATED WITH A
WEAK SFC TROF. THIS ACTIVITY WAS ALSO BEING ASSISTED BY A SUBTLE MID
LEVEL SHRTWV MOVING BY ON THE PERIPHERY OF THE RIDGE OVER THE PAH
FORECAST AREA. HOT SFC TEMPS AND DRY ADIABATIC LAPSE RATES WILL
CONTINUE TO CONTRIBUTE TO UNSTABLE CONDITIONS THROUGH THE
AFTERNOON...WITH 2000 TO 3000 J/KG CAPES EVIDENT. ISOLATED STORMS
MAY BE ABLE TO REACH SEVERE LEVELS FOR A FEW HOURS THIS AFTERNOON.
SOME SHOWERS/TSTMS MAY LINGER OVER SWRN IND INTO THE EVENING.
THE NAM MODEL SEEMED TO PREDICT THE LOCATION OF THIS CONVECTION
PRETTY WELL. ITS MOS TEMPS HAVE BEEN VERIFYING QUITE WELL TOO.
HOWEVER...THE 12Z/18Z NAM IS PREDICTING ANOTHER FLARE-UP OF CONVECTION
EARLY ON MON IN NRN PARTS OF THE AREA. OTHER MODEL GUIDANCE DOES
NOT NECESSARILY SHOW THIS. IT WOULD SEEM MORE LIKELY TO HAVE DEEP
MOIST CONVECTION MORE TOWARD THE PEAK HEAT OF THE DAY ON MON...BUT
MOSTLY IN THE NERN QUADRANT...FURTHER AWAY FROM THE RIDGE AND
CLOSER TO THE FASTER FLOW ALOFT. STILL...THE PROBABILITY OF
GETTING WET AT ANY ONE LOCATION WILL BE QUITE SMALL.
TUE...THE WEAKNESS IN THE MID LEVEL RIDGE ACROSS THE SRN CONUS WILL
BE ENHANCED BY A SHRTWV IN THE NRN STREAM FLOW. LOW LEVEL FLOW
WILL CONTINUE TO BE MOIST...CONTRIBUTING TO UNSTABLE CONDITIONS
AND POSSIBLE SHOWERS AND TSTMS ACROSS A WIDER SWATH OF THE PAH
FORECAST AREA. STILL...POPS WILL BE IN THE 20 PERCENT RANGE FOR
NOW...DIMINISHING WEST TO EAST INTO TUE NIGHT AS UPPER LEVEL
ENERGY MOVES TO THE EAST. TEMPS SHOULD BE A LITTLE COOLER BY
TUE...THUS THERE ARE NO PLANS ATTM TO EXTEND THE CURRENT
EXCESSIVE HEAT WARNING BEYOND MON.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 223 PM CDT SUN JUL 1 2012
WILL STICK CLOSER TO THE ECMWF IN THE LONG TERM...GIVEN ITS
PERSISTENCE WITH THE POSITIONING OF THE RIDGE AND BEST
MOISTURE...MAINLY TO OUR EAST AND SOUTH. TEMPERATURES WILL CONTINUE
TO RUN HOT AND AROUND THE 100 DEGREE MARK. CANNOT RULE OUT SOME
ISOLATED CONVECTION WEDNESDAY MAINLY OVER EAST SECTIONS. AFTER THAT
CHANCES ARE JUST TOO LOW TO INCLUDE AT THIS TIME. IF THERE WERE TO
BE ANY ACTIVITY...IT WOULD LIKELY BE OVER FAR SOUTHERN AND EASTERN
SECTIONS OF THE CWFA...BASED ON WHERE THE ECMWF PLACES A LITTLE
BETTER MOISTURE. GIVEN THE PERSISTENT NATURE OF THE HEAT...IT IS
POSSIBLE ADDITIONAL HEAT HEADLINES WILL BE NEEDED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 223 PM CDT SUN JUL 1 2012
ISOLATED CONVECTION WAS OCCURRING THIS AFTERNOON AND SHOULD
CONTINUE INTO THE EVENING. PROBS TOO LOW TO INCLUDE AT TAF SITES
AT THIS TIME. A WEAK SURFACE TROF ACROSS THE AREA MAY RESULT IN
VARIABLE WINDS. SPEEDS SHOULD BE LESS THAN 10 KTS...LIGHT TONIGHT.
AS FAR AS SKY CONDITION...WILL HAVE A FEW MID AND HIGH CLOUDS IN
THE FORECAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT MONDAY FOR ILZ075>078-
080>094.
MO...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT MONDAY FOR MOZ076-086-087-
100-107>112-114.
IN...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT MONDAY FOR INZ081-082-
085>088.
KY...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT MONDAY FOR KYZ001>022.
&&
SHORT TERM...DB
LONG TERM....CN
AVIATION...CNHazardous weather outlook, Jul 1, 2:23 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 223 PM CDT SUN JUL 1 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-020815- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 223 PM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA. REFER TO THE WARNING PRODUCT FOR DETAILS. AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA. NUMEROUS BURN BANS ARE IN PLACE ACROSS THE FOUR STATE AREA. ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON ACROSS PARTS OF THE REGION...ESPECIALLY FROM SOUTHEAST MISSOURI...INTO SOUTHERN ILLINOIS AND WEST KENTUCKY. A FEW STRONG OR ISOLATED SEVERE STORMS CANNOT BE RULED OUT. THE PRIMARY HAZARDS WILL BE HAIL AND LOCALLY STRONG WIND GUSTS. MOVEMENT WILL BE VERY SLOWLY EAST 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR ALL AREAS THROUGH MONDAY. REFER TO THE WARNING PRODUCT FOR DETAILS. AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA. ISOLATED THUNDERSTORMS CANNOT BE RULED OUT FROM MONDAY THROUGH WEDNESDAY...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. THE CHANCE IS VERY LOW...AND COVERAGE WOULD BE RATHER LIMITED SHOULD ACTIVITY DEVELOP. THUS NO RELIEF IS EXPECTED WITH RESPECT TO OUR EXISTING EXTREME DROUGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EARLY EVENING.
In the hours before
Local storm report, Jul 1, 4:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
403 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 3 SW CREAL SPRINGS 37.59N 88.88W
07/01/2012 E1.00 INCH JOHNSON IL PUBLIC
HAIL REPORTED AT EGYPTIAN HILLS RESORT VIA FACEBOOK.
&&
CWLocal storm report, Jul 1, 4:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
408 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 5 S CARMI 38.01N 88.17W
07/01/2012 E0.88 INCH WHITE IL TRAINED SPOTTER
ALSO 50 TO 60 WIND GUSTS...ESTIMATED.
&&
CWLocal storm report, Jul 1, 4:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL TUNNEL HILL 37.52N 88.84W
07/01/2012 M1.00 INCH JOHNSON IL TRAINED SPOTTER
OFF AND ON WITHIN THE LAST 15 MINUTES.
&&
DBLocal storm report, Jul 1, 4:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 W PERRYVILLE 37.73N 89.91W
07/01/2012 PERRY MO BROADCAST MEDIA
SHED DAMAGED NEAR PERRY COUNTY COMMUNITY LAKE NEAR COUNTY
ROAD 701. TIME APPROXIMATE.
&&
CWLocal storm report, Jul 1, 4:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL TUNNEL HILL 37.52N 88.84W
07/01/2012 E1.00 INCH JOHNSON IL TRAINED SPOTTER
&&
DLLLocal storm report, Jul 1, 4:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG CUTLER 38.03N 89.57W
07/01/2012 PERRY IL TRAINED SPOTTER
DOWNED POWER POLES IN CITY LIMITS WITH POWER OUTAGES AND
1 INCH HAIL
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:15 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 30 min |
| Jul 1, 2:30 PM CDT | Flash Flood Warning | PAH | Gallatin | 2 hr |
| Jul 1, 2:44 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 31 min |
| Jul 1, 2:56 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 34 min |
| Jul 1, 3:02 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 28 min |
| Jul 1, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 33 min |
| Jul 1, 3:15 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 30 min |
| Jul 1, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | White | 33 min |
| Jul 1, 3:30 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 30 min |
| Jul 1, 3:37 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 23 min |
| Jul 1, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 49 min |
| Jul 1, 3:54 PM CDT | Severe Thunderstorm Warning | PAH | White | 36 min |
| Jul 1, 3:57 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 33 min |
| Jul 1, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 32 min |
| Jul 1, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | White | 31 min |
| Jul 1, 4:17 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 18 min |
| Jul 1, 4:42 PM CDT | Flash Flood Warning | PAH | Johnson, Williamson | 2 hr |
| Jul 1, 4:42 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne, White | 33 min |
| Jul 1, 4:45 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 30 min |
| Jul 1, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 30 min |
| Jul 1, 5:04 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 26 min |
| Jul 1, 5:29 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.